Hail, McMinn
- When
- August 1, 3:58 PM EST to 4:00 PM EST
- Where
- McMinn County, 1 mi S of Calhoun
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.266, -84.750
Penny size hail was reported by dispatch near Calhoun.
A weak trough across the region triggered isolated strong to severe thunderstorms during the afternoon and evening hours across the area. Storm reports comprised of small hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A weak trough across the region triggered isolated strong to severe thunderstorms during the afternoon and evening hours across the area. Storm reports comprised of small hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 1, 12:58 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 158 PM EDT WED AUG 1 2007 .SHORT TERM (TONIGHT AND THURSDAY)... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN IN THE MOUNTAINS...SW VA...AND THE CUMBERLAND PLATEAU. A FEW COULD ALSO AFFECT LOCATIONS IN THE SOUTHERN VALLEY. THE STORMS WILL BE MAINLY ISOLATED EXCEPT FOR SCATTERED COVERAGE IN THE SOUTHER PLATEAU AREA. THE STORMS WILL LIKELY DISSIPATE AROUND SUNSET AS THERE IS LITTLE UPPER LEVEL SUPPORT. THERE COULD BE SOME DENSE FOG IN VALLEY LOCATIONS THAT RECEIVE RAIN THIS EVENING...AND WILL INCLUDE A MENTION OF PATCHY MORNING FOG. WITH A PERSISTENT HIGH PRESSURE RIDGE TO OUR NORTH WHICH IS MOVING SLOWLY EAST...A PERSISTENCE FORECAST IS LIKELY THE BEST. WILL MENTION ISOLATED TSTMS IN THE MOUNTAINS AND PLATEAU TOMORROW. TEMPERATURES SHOULD BE CLOSE TO OR A BIT ABOVE TODAYS HIGHS AS 1000-850 THICKNESS INCREASES SLIGHTLY...WILL HAVE HIGHS REACHING THE MID 90S IN THE SOUTH WITH UPPER 80S TO LOWER 90S IN MOST OTHER SPOTS. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... HIGH PRESSURE WILL REMAIN IN CONTROL OF WEATHER ACROSS THE REGION THROUGHOUT THE EXTENDED. THE RESULT WILL BE CONTINUED WARM AND MUGGY CONDITIONS WITH LATE AFTERNOON INSTABILITY PROVIDING OUR NORMAL SUMMERTIME DIURNAL CONVECTION IN FAVORED AREAS. PERSISTENCE THE WAY TO GO FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 94 71 94 70 / 20 10 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 93 70 93 68 / 10 10 10 10 10 OAK RIDGE, TN 70 92 70 93 68 / 10 10 10 10 10 TRI CITIES AIRPORT, TN 65 91 66 90 65 / 10 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT WED AUG 1 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 510 AM EDT WED AUG 1 2007 /410 AM CDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT WED AUG 1 2007 TNZ081-082-011845- BLEDSOE-SEQUATCHIE- 100 PM CDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT BLEDSOE AND SEQUATCHIE COUNTIES... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DUNLAP. THIS STORM WAS NEARLY STATIONARY. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT WED AUG 1 2007 TNZ071-072-012015- BLOUNT SMOKY MOUNTAINS-NW BLOUNT- 325 PM EDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT BLOUNT COUNTY... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF FONTANA VILLAGE. THIS STORM WAS NEARLY STATIONARY. THE STORM WILL AFFECT LOCATIONS NEAR TOWNSEND...CADES COVE...AND HAPPY VALLEY. WINDS AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 421 PM EDT WED AUG 1 2007 TNZ085-100-012100- BRADLEY-MCMINN- 421 PM EDT WED AUG 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY AND MCMINN COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON...MOVING WEST AT 5 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LCM
The Northeast Alabama radar (KHTX), 127 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
4 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Penny size hail was reported by dispatch near Calhoun.
The county highway department reported several trees down 5 miles north of Cleveland.
Dispatch reported several trees down near Blountville.
The roof a home on Franklin Road in Blountville was set on fire by lightning from a thunderstorm.
Sheriffs dispatch reported one tree down on Highway 61 between Clinton and Norris.
Central dispatch reported two trees down on Toestring Valley Road near Spring City.
The county highway department reported penny size hail near Clinton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49124, 49125, 49171, 54588, 49126, 49128, 49144.